Mathematische Zeitschrift

, Volume 287, Issue 3–4, pp 1343–1353 | Cite as

On the base point free theorem and Mori dream spaces for log canonical threefolds over the algebraic closure of a finite field



The authors and D. Martinelli proved in (Algebra Number Theory 9(3):725–747, 2015) the base point free theorem for big line bundles on a three-dimensional log canonical projective pair defined over the algebraic closure of a finite field. In this paper, we drop the bigness condition when the characteristic is larger than five. Additionally, we discuss Mori dream spaces defined over the algebraic closure of a finite field.


Base point free theorem Semiample line bundles Positive characteristic Finite fields 

Mathematics Subject Classification

Primary 14E30 Secondary 14C20 



We would like to thank Paolo Cascini, Yoshinori Gongyo, Yujiro Kawamata, Diletta Martinelli, Keiji Oguiso, Hiromu Tanaka and Joe Waldron for useful comments and suggestions. We would also like to thank the referee for carefully reading our manuscript and suggesting several improvements. The first author is supported by the Grant-in-Aid for Scientific Research (KAKENHI No. 25-3003). The second author is funded by EPSRC.


  1. 1.
    Artin, M.: Some numerical criteria for contractability of curves on algebraic surfaces. Am. J. Math. 84, 485–496 (1962)CrossRefMATHGoogle Scholar
  2. 2.
    Birkar, C.: Existence of flips and minimal models for 3-folds in char p. Ann. Sci. Éc. Norm. Supér. (4) 49(1), 169–212 (2016)CrossRefMATHMathSciNetGoogle Scholar
  3. 3.
    Birkar, C., Cascini, P., Hacon, C.D., McKernan, J.: Existence of minimal models for varieties of log general type. J. Am. Math. Soc. 23(2), 405–468 (2010)CrossRefMATHMathSciNetGoogle Scholar
  4. 4.
    Birkar, C., Waldron, J.: Existence of Mori fibre spaces for 3-folds in char p (2014). arXiv:1410.4511v1
  5. 5.
    Cascini, P., Tanaka, H., Xu, C.: On base point freeness in positive characteristic. Ann. Sci. Éc. Norm. Supér. (4) 48(5), 1239–1272 (2015)CrossRefMATHMathSciNetGoogle Scholar
  6. 6.
    Dolgachev, I., Kondō, S.: A supersingular K3 surface in characteristic 2 and the Leech lattice. Int. Math. Res. Not. 1, 1–23 (2003)CrossRefMATHMathSciNetGoogle Scholar
  7. 7.
    Gongyo, Y.: On weak Fano varieties with log canonical singularities. J. Reine Angew. Math. 665, 237–252 (2012)MATHMathSciNetGoogle Scholar
  8. 8.
    Hu, Y., Keel, S.: Mori dream spaces and GIT. Mich. Math. J. 48, 331–348 (2000) Dedicated to William Fulton on the occasion of his 60th birthdayGoogle Scholar
  9. 9.
    Hacon, C.D., Xu, C.: On the three dimensional minimal model program in positive characteristic. J. Am. Math. Soc. 28(3), 711–744 (2015)CrossRefMATHMathSciNetGoogle Scholar
  10. 10.
    Hashizume, K.: Remarks on the abundance conjecture. Proc. Jpn. Acad. Ser. A Math. Sci. 92(9), 101–106 (2016)CrossRefMATHMathSciNetGoogle Scholar
  11. 11.
    Hartshorne, R.: Algebraic Geometry, Graduate Texts in Mathematics. Springer, New York (1977). No. 52CrossRefGoogle Scholar
  12. 12.
    Kawamata, Y.: Flops connect minimal models. Publ. Res. Inst. Math. Sci. 44(2), 419–423 (2008)CrossRefMATHMathSciNetGoogle Scholar
  13. 13.
    Kawamata, Y., Matsuda, K., Matsuki, K.: Introduction to the minimal model problem. Adv. Stud. Pure Math. 10, 283–360 (1987)MATHMathSciNetGoogle Scholar
  14. 14.
    Kollár, J., Mori, S.: Birational Geometry of Algebraic Varieties, Cambridge Tracts in Mathematics, vol. 134. Cambridge University Press, Cambridge (1998)CrossRefGoogle Scholar
  15. 15.
    Keel, S.: Basepoint freeness for nef and big line bundles in positive characteristic. Ann. Math. (2) 149(1), 253–286 (1999)CrossRefMATHMathSciNetGoogle Scholar
  16. 16.
    Martinelli, D., Nakamura, Y., Witaszek, J.: On the basepoint-free theorem for log canonical threefolds over the algebraic closure of a finite field. Algebra Number Theory 9(3), 725–747 (2015)CrossRefMATHMathSciNetGoogle Scholar
  17. 17.
    Tanaka, H.: Minimal models and abundance for positive characteristic log surfaces. Nagoya Math. J. 216, 1–70 (2014)CrossRefMATHMathSciNetGoogle Scholar
  18. 18.
    Testa, D., Várilly-Alvarado, A., Velasco, M.: Big rational surfaces. Math. Ann. 351(1), 95–107 (2011)CrossRefMATHMathSciNetGoogle Scholar
  19. 19.
    Ueno, K.: A remark on automorphisms of Kummer surfaces in characteristic p. J. Math. Kyoto Univ. 26, 3 (1986)CrossRefMATHMathSciNetGoogle Scholar
  20. 20.
    Waldron, J.: The LMMP for log canonical 3-folds in char p (2016). arXiv:1603.02967v1
  21. 21.
    Xu, C.: On the base-point-free theorem of 3-folds in positive characteristic. J. Inst. Math. Jussieu 14(3), 577–588 (2015)CrossRefMATHMathSciNetGoogle Scholar

Copyright information

© Springer-Verlag Berlin Heidelberg 2017

Authors and Affiliations

  1. 1.Graduate School of Mathematical SciencesThe University of TokyoMeguro-kuJapan
  2. 2.Department of MathematicsImperial College, LondonLondonUK

Personalised recommendations